Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Injury, compressed with slight fracture in body brace. Very painful. Vicodyn and advil working late. What to do?

User rating for this question
Very Good
Answered by

Emergency Medicine Specialist
Practicing since : 1994
Answered : 22 Questions
L1 injury (compressed with slight fracture), in body brace. Extreme pain getting out of bed. Is there a way that best to get up? I am on my side, put legs over and roll up on side using my arms to push body up. Takes about 30 minutes for the vicodyn or advil to relax the pain in lower back (about 9 or 10 level of pain)
Posted Tue, 22 May 2012 in Brain and Spine
Answered by Dr. Carol Rogala 1 hour later
Thanks for writing in.
I am assuming that this is the only injury. The surface that you are laying on needs to be firm.
To be able to help you better, I would also like to know if you are receiving a muscle relaxant. Sometimes overhead equipment added to the bed which holds a strap is more efficient for transfers than trying to 'push off' the bed. An orthopedic surgeon or a physical therapist can advise you where to buy them.

Hope this helps,

Carol Rogala D.O.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor